MAUDE Adverse Event Report: DEPUY SPINE INC UNIVERSAL NAVIGATION EXPEDIUM SPINE SYSTEM QUICK CONNECT POLY DRIVER 5.5; ORTHOPEDIC STEREOTAXIC INSTRUMENT

DEPUY SPINE INC UNIVERSAL NAVIGATION EXPEDIUM SPINE SYSTEM QUICK CONNECT POLY DRIVER 5.5; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Catalog Number 279734000N
Medical Device Problem Codes Break (1069); Entrapment of Device (1212)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/25/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that on (b)(6) 2024, the tip of screwdriver broke off during insertion of screw in patient.The tip of screwdriver was fixed in screw and could not be removed.There were no consequence for patient.The surgery if done as planned.Possible to place rod and set screw and finish instrumentation as planned this report involves one (1) universal navigation expedium spine system quick connect poly driver 5.5.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.D9: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.H3, h6: the investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: d9: device returned.H3, h6: the device associated with this report was returned to depuy synthes for evaluation.Visual analysis of the returned sample revealed that device was broken from the distal tip.The broken fragment was not returned.No postoperative x-rays were provided therefore it cannot be confirmed that the tip remains in the patient.The fracture surface was examined and there was no evidence of a material issue.The observed condition of the device was consistent with a fracture surface component failure that was caused by exposure to unintended forces.A dimensional inspection was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the 5.5 viper univ poly driver would have contributed to the complained issue.Based on the investigation findings, the potential cause is traced to component failure, and it has been determined that no corrective and/or preventative action is required.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review (dhr): a review of the receiving inspection 5.5 viper univ poly driver was conducted identifying that lot number gm6013904 was released in two batches.Supplier: (b)(4).Batch 1: lot qty of (b)(4) units was released on 05 may 2023 with no discrepancies.Batch 2: lot qty (b)(4) units were released on 26 sep 2023 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.The ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
UNIVERSAL NAVIGATION EXPEDIUM SPINE SYSTEM QUICK CONNECT POLY DRIVER 5.5
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key19794943
Report Number1526439-2024-01886
Device Sequence Number15228122
Product Code OLO
UDI-Device Identifier10705034388410
UDI-Public(01)10705034388410(11)230505(10)GM6013904
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
K140927
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number279734000N
Device Lot NumberGM6013904
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/25/2024
Supplement Date Received by Manufacturer07/30/2024
Initial Report FDA Received Date07/22/2024
Supplement Report FDA Received Date08/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/05/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown